CSN Login
Members Online: 16

Suspension of Erbitux Treatment

lyolan1
Posts: 95
Joined: Jul 2009

Hello All, I hope that this post finds everyone feeling well and healthy. Cancer treatment is like a glacier wearing down a mountain. It is just a slow grind. I am 10 rads down and 2 Erbitux. Last Friday, it was determined that I had to skip a treatment. My rash looks similar to a case of small pox and a hyper case of teenage acne. Of course, I fell into the alleged 7% category who reacts adversely to Erbitux. This stuff is very nasty and weird. Since I did not get treatment, I already feel better, even though I look terrible. The doctors want me to resume "therapy" on Tuesday. Call me a nut, but, putting that "treatment" back in my system sounds a little crazy. My beef is, if the drug companies can get a 30k treatment regimen passed by the FDA, why not invest in a test to see who is susceptible to the adverse reaction? My question to the discussion board is this: Has anyone ever switched chemo regimens in the middle of treatment? Has anyone Had the 7% reaction, paused, then resumed? If so, how did it go when you resumed? Did you do the whole 7 treatments? Alex.

pk's picture
pk
Posts: 192
Joined: Aug 2009

Gosh, I thought my husband looked pretty bad during his Erbitux regime, so you must really be in tough shape. He had his 8th treatment last Wed. and tomorrow has his last radiation. Yahoo!! He has been very tough and strong through all of this, but I know he is really sick and tired of feeling so crappy - I think he is beginning to wonder if he will ever feel ok again. One day at a time, I guess. A month from now things should look different, we hope. Good luck on figuring out this Erbitux - my husband didn't have a choice of drugs. The oncologist just plain out and out said it would be Erbitux.
I do believe he was given benadryl prior to each Erbitux treatment.

newbride
Posts: 142
Joined: Jul 2009

My husband had the same reaction -- not sure where they get that 7% from but he was miserable!!! Mix the Erbitux with radiation and it's nasty!!!

They put my husband on microclynin (i think that is what it was - they are small green and white pills they are in the tetrocycline family - what they prescribe for acne) he took that twice a day and the rash subsided even with getting the additional Erbitux treatments -- check and see if your doc can give you something for it.

Also right before they gave him the Erbitux they also gave him benadryl as well.

Good Luck

newbride
Posts: 142
Joined: Jul 2009

My husband had the same reaction -- not sure where they get that 7% from but he was miserable!!! Mix the Erbitux with radiation and it's nasty!!!

They put my husband on microclynin (i think that is what it was - they are small green and white pills they are in the tetrocycline family - what they prescribe for acne) he took that twice a day and the rash subsided even with getting the additional Erbitux treatments -- check and see if your doc can give you something for it.

Also right before they gave him the Erbitux they also gave him benadryl as well.

Good Luck

newbride
Posts: 142
Joined: Jul 2009

My husband had the same reaction -- not sure where they get that 7% from but he was miserable!!! Mix the Erbitux with radiation and it's nasty!!!

They put my husband on microclynin (i think that is what it was - they are small green and white pills they are in the tetrocycline family - what they prescribe for acne) he took that twice a day and the rash subsided even with getting the additional Erbitux treatments -- check and see if your doc can give you something for it.

Also right before they gave him the Erbitux they also gave him benadryl as well.

Good Luck

Bonj
Posts: 17
Joined: Aug 2009

I think that it is far more than 7% that receive the reaction. My husband has been on and off of it rather consistently for the past 3+ years (with skips in treatments varying from a week, to a month, to 3 months, etc) receiving treatments on a weekly basis. Each time he goes back on the rash comes back. Ask your doctor about antibiotics that you can use. There are different doses out there, some that you take daily, and others when you are start to have a breakout, that help subside the rash. Good luck!

lamata
Posts: 4
Joined: Sep 2009

Hi Alex!
My name is Lori. I was diagnosed with stage 4 head and neck cancer in January of this year 2 days after my 49th birthday.It is Squamas cell, vocal chord. I got through chemo, cysplatin and 5FU. Then on to radiation 35 treatments.My vocal chords are intact but most days I can only whisper. My kids are greatful for that. LOL ! . The Docs tried to insist that I go on Erbitux with the radiation. I did a ton of research as the prior chemo sent me to ICU twice for 10 days each stay. In regards to Erbitux, the side effects far outweigh the benefits. Everything from the RASH to heart failure and death up to 6 months after treatment has stopped. Needless to say, I did not take Erbitux. I finished my Radiation in May. I returned to work full time the end of June. I got the results back today from my first PET post treatment. A cpl of areas lit up, but nothing to worry about. I'm not out of the woods yet, by any means, but I seriously wonder if I would have survived the Erbitux treatment at all. I do have Lhemetes? sp? from the radiation or cysplatin,sp? both can cause it, I have no salivary gland activity, The chemo tossed me into full blown menopause, my vision was affected, I lost 40 lbs, ( I needed to) LOL !, I have chemo brain, etc, but I am alive. You can find ALL OF THE RESEARCH AND SIDE EFFECTS AT THE MANUFACTURERS SITE, ( Google Erbitux manufacturers) You will be glad you stopped taking it.
Lori

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network